Vol. 17, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Asymptotic properties of groups generation

Oscar S. Rothaus

Vol. 17 (1966), No. 2, 319–322
Abstract

Let G be a finite group, A and B two elements of G, which generate a subgroup L of order λ. We call an expression of the form Aα1Bβ1Aα2Bβ2 with αii 0 a word in A and B and i(αi + βi) the weight of the word. For any g G define fm(g) as the number of words of weight m which are equal to g. Our purpose in this paper is to investigate the asymptotic dependence of fm(g) on m. Subject to some simple side conditions, it turns out that the elements of L all occur with relative equal frequency as m approaches infinity. We also have an estimate of the smallest weight for which all elements of L can be realized.

Mathematical Subject Classification
Primary: 20.10
Milestones
Received: 17 December 1964
Published: 1 May 1966
Authors
Oscar S. Rothaus